MAUDE Adverse Event Report: MEDTRONIC MEXICO ADMIRAL XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

MEDTRONIC MEXICO ADMIRAL XTREME; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number ADM060300130L
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/13/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the physician intended to use a protege everflex stent to treat a moderately calcified, moderately tortuous, chronic total occlusion(cto) 100% stenotic fibrous lesion in the mid/distal/proximal superficial femoral artery(sfa).The artery diameter and lesion length were reported to be 6mm <(>&<)> 300mm, respectively.The lesion was pre-dilated with a 6x300x130admiral xtreme balloon.There was no damage noted to the packaging and no issues noted when removing the balloon from the tray.The device was prepped without issue.A 7fr non-medtronic sheath along with a 0.035 non medtronic with no embolic protection.The device did not pass through a previously deployed stent no resistance was encountered nor excessive force applied when accessing the lesion.On first inflation to 6atm, the balloon burst.All fragments of the balloon were retrieved from the patient.A new 6x300 admiral xtreme balloon was used to complete the pre-dilation.The everflex stent was then introduced but it was reported that the stent got stuck on the 0.035 wire.The stent and wire had to be removed as a unit.The stent was reported to have flared at the distal tip.A new wire was then used to cross the lesion and a 6x150 everflex stent was deployed in the distal sfa.A 7x150 everflex stent was then placed in the mid sfa.The 6x300 admiral xtreme that was used for the pre-dilation was then used for post dilation.Post procedure angiogram looked good.There was no patient injury reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Additional information: the device was safely removed from the patient, a pinhole leak was reported.The stent and guidewire were safely removed as a unit.If information is provided in the future, a supplemental report will be issued.

Brand Name
ADMIRAL XTREME
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8615790
Report Number9612164-2019-01783
Device Sequence Number2220374
Product Code LIT
UDI-Device Identifier08033477064383
UDI-Public08033477064383
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K173515
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/16/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/15/2021
Device Catalogue NumberADM060300130L
Device Lot Number216031161
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/13/2019
Supplement Date Received by Manufacturer05/13/2019
10/15/2019
Initial Report FDA Received Date05/16/2019
Supplement Report FDA Received Date06/26/2019
10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age83 YR
Patient Weight82